Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diagnosed with Bell's palsy, trigeminal neuralgia, have constant facial and jaw pain with high BP. Could it be due to nerve compression?

I m a 52 yr old healthy female, 5 6 150lbs who runs 3-4 miles, 3-4 times weekly. no smoking, drugs or alcohol use. not on any medications. Last Monday I was suddenly admitted to the hospital for facial numbness pain in left temple and behind left eye with bp of 199/100 (normal bp 118/74). I Had catscan, mri, echocardiogram , carotid ultrasound, all negative in 3 day stay. diagnosis of bell s palsy put on antiviral and steriod for 7 days as well as trigeminal neuralgia put on tegretol 100 mg twice daily. now my bp continues to be 150 s / 90 s, constant pain in face, jaw. It seems as if nerve compression somewhere (4 & 5 vertabrae degenerative disc disease managed with an occasional Aleve) is causing more pain. Is this possible? Should I be on high blood pressure meds? I see my medical doctor on tomorrow and the neurologist next Thursday
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Neurologist 's  Response
I understand that you must be worried. From the signs and symptoms only, it would seem something more than simply Bell palsy. The good news is that you seems to have undergone a pretty comprehensive evaluation in the hospital and everything has been normal. Had it been a compression of the nerves from a tumor, an aberrant blood vessel or other focal brain lesion it would've been spotted on the MRI, so while I understand that your symptoms are very disturbing, more than usual in these cases, perhaps in the setting of a viral infection, I believe it will gradually improve.
Regarding the blood pressure, yes looking at those figures you should have medication. Of course you should monitor it, if it was normal before perhaps factors like stress due to your complaints and steroid treatment have played a role in increasing it and you may reduce the treatment in the future, but for now it seems necessary.
Answered: Fri, 10 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor